Social Anxiety Support Forum banner

1 - 7 of 7 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter #1
I have been suffering from SA since I was a kid, although never diagnosed. I told my GP that I was having anxiety attacks due to something that happened to me recently that was traumatizing but I added in that I have felt odd around people since I was little. (I was too embarassed to go into details.) I think he suspected SA, and he put me on Klonopin for one month while waiting for Paxil to kick in. I was on the lowest poss. dose of Paxil. After the month, I went off Klonopin with no withdrawal problems (probably because of the Paxil), anyway, I felt better than I ever did, not high or anything, just normal. The only two side effects I got were diarrhea/weightloss, and not being able to orgasm. Although I didn't mind this much, my husband did. It really bothered him that I could not climax and although I tried to tell him it was just the meds, he still was offended in a way I guess. We haven't even been married a year and I didn't want to make our marriage suffer so I stopped the Paxil. After stopping Paxil, I slowly went back to feeling like my old self again, but this time worse because I knew what it could feel like to feel normal. I still had some Klonopin left so I started taking that every night and noticed that I felt good the next day on the nights I would take it. Eventually I ran out of Klonopin and went through a two week withdrawal that I can only describe as like a bad acid trip. After that I swore I'd never take meds again. I told my husband the withdrawal was from the Paxil and not from the Klonopin because I didn't want him to know I was sneaking Klonopin, so now he hates Paxil even more. I started to think about suicide a lot and decided I needed meds again. I called my GP who put me on Wellbutrin. I took it for a month, it did nothing. I would really like to try maybe Lexapro or even Paxil again but I don't want to tell my husband. I think maybe I could just fake it and he doesn't even have to know. I feel terrible even thinking about doing this, like I'm totally deceiving him, but I dont know how to make him realize what I'm going though and how bad it is. He's the total opposite of me, very outgoing, talks to everyone, makes friends easily. He just doesn't get it. I'm really lost here. I feel like if I don't get help soon, I'm going to do something stupid because I'm so unhappy with my life and I know it could be better with meds. What do I do?
 

·
Registered
Joined
·
544 Posts
I'm sorry you're feeling so horrible. It's a rough ride with anxiety, I know. The only way that might help your husband understand is perhaps sitting him down and printing off some information for him to read from the net. It's always hard to make loved ones understand your situation, I have had a similar experience with my parents. For the mean time, I think you should go back to your GP and explain the situation further, some Cognitive Behavioural Therapy might prove very supportive and useful.
 

·
Banned
Joined
·
1,376 Posts
get back on the paxil, probably at a higher dose and it will most likely work again

klonapin is still useful for difficult days

fake the orgasms, he wont be able to tell, many women do it
 

·
Registered
Joined
·
273 Posts
If the meds help you then its probably important to you, and if its important to you it should be ten times more important to your husband. You should approach him honestly, but seriously and express just how important and how much they really help you in your day to day life, be firm and mean what you say.

I don't want to say that if your husband getting a 10/10 rated sexual experience at the cost of your overall happiness is more important to him than an 8/10 sexual experience and his wife to be happy then he's not worth it, but if that is the case then there's something clearly wrong.

But be honest with him, you're not suppose to lie at least until the point where you're asking eachother if the power chairs and wrinkles are a turn off for the other.
 

·
Registered
Joined
·
4 Posts
i started celexa and buspirone together about a month ago, it helped alot buspirone has more or less same effect for me as clonopine but it is not addictive as my doctor said
 

·
Banned
Joined
·
217 Posts
It sounds like the Paxil really helped you and it would make sense to go back on this -- especially if you are feeling suicidal!

As for orgasms, you may be able to achieve them on a lower dose of Paxil and/or after you have been on Paxil for several months. Additionally, talk to your doctor and explain the situation. There are medications out there that should allow you to reach orgasm despite being on Paxil. See if your doctor can help here, and if your doctor doesn't know of any, do some searching on the Internet because you're definitely not the first person to have this issue with Paxil. Also, you may find that when you take your dose matters. If you take your Paxil early in the morning you may be able to reach orgasm late that night... something like that.

Anyways, good luck and I hope you feel better. Paxil is allowing me to feel great! The only bad side effect for me is I am a little lethargic at work and I hope this side effect will diminish over time.
 

·
Registered
Joined
·
690 Posts
My mom was the same way with meds and finally after many attempts I've finally convinced her. I would try to explain to your husband the best you can about your situation and educate him about meds. Having a profesional like my therapist talk about it really helped win my mom over so you should try that too.
 
1 - 7 of 7 Posts
Top